Thunderstorm Wind, Delta
- When
- January 12, 4:15 PM CST
- Where
- Delta County, Cooper
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- POST OFFICE
- Coordinates
- 33.367, -95.683
Several large trees were blocking a road in town.
4 flash flood, 2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 12, 3:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST WED JAN 12 2005 .DISCUSSION... CURRENT WATER VAPOR IMAGERY SUGGESTS THAT UPPER VORT MAX OVER SOUTHWEST KANSAS CONTINUES TO ASSUME MORE OF A NEUTRAL TILT...IN RESPONSE TO PHASING OF TWO SEPARATE VORTICES SEEN EARLIER THIS MORNING. THIS HAS ALLOWED SURFACE CYCLOGENESIS TO BECOME FOCUSED OVER NORTHWEST OKLAHOMA THIS AFTERNOON...RESULTING IN A RAPID EASTWARD MOVEMENT OF BOTH A PREFRONTAL SURFACE TROUGH AND PACIFIC FRONT ACROSS CENTRAL TEXAS. THE CURRENT LINEAR BAND OF THUNDERSTORMS DEVELOPING FROM KGYI SOUTHWARD TO KDFW IS ASSOCIATED WITH CONVERGENCE ALONG THE PREFRONTAL TROUGH...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NOW OCCURRING ALONG THE TRUE PACIFIC FRONT FROM KLAW/KDUC...SOUTHWARD TO JUST WEST OF KLUD. LARGE SCALE ASCENT ASSOCIATED WITH DIFFERENTIAL PVA...COUPLED WITH LOW-LEVEL CONVERGENCE...HAS SUBSTANTIALLY WEAKENED THE INVERSION THAT WAS PRESENT ACROSS THE REGION EARLIER THIS MORNING. THUS...WE WILL USE HIGHEST POPS ACROSS THE NORTHERN ZONES EARLY THIS EVENING. AS THE UPPER SYSTEM ACCELERATES NORTHEASTWARD THIS EVENING...THE PACIFIC FRONT WILL SURGE EASTWARD ACROSS NORTH TEXAS...WITH SOME LINGERING ACTIVITY POSSIBLE AFTER MIDNIGHT IN THE FAR EASTERN ZONES. GIVEN STRENGTH OF FORCING...ALONG WITH MODERATE INSTABILITY AND 55-65 KNOTS OF DEEP LAYER SHEAR...SEVERE WEATHER IS A DISTINCT POSSIBILITY ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. SHORT TERM GUIDANCE FROM THE ETA/NGM/GFS IS IN EXCELLENT AGREEMENT ON SURFACE COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY MORNING...ALLOWING A MIXTURE OF NORTH PACIFIC AND CANADIAN AIR TO FILTER INTO TEXAS. MODELS ARE HINTING AT A GOOD COVERAGE OF POSTFRONTAL STRATUS ON THURSDAY MORNING...WITH CLEARING SKIES EXPECTED BY AFTERNOON. A SLOW MODERATION IN TEMPERATURE IS EXPECTED THROUGH SATURDAY...WHEN ANOTHER SURGE OF COLD AIR WILL BE MOVING INTO THE SOUTHERN PLAINS. HOWEVER...THIS FRONT APPEARS TO BE VERY SHALLOW AND LACKING THE UPPER SUPPORT NECESSARY FOR A STRONG SOUTHWARD SURGE. NONETHELESS...WE WILL FORECAST A BRIEF FRONTAL INTRUSION INTO THE NORTHERN ZONES ON SATURDAY...BEFORE A STRENGTHENING LEE CYCLONE ALLOWS THE FRONT TO MOVE NORTHWARD AGAIN ON SUNDAY. ANOTHER POTENTIALLY STRONGER SURGE OF COLD AIR IS POSSIBLE TOWARD THE BEGINNING OF NEXT WEEK...BUT WITH SIGNIFICANT DIFFERENCES IN THE OUTPUT FROM THE LONG RANGE GFS AND ECMWF...WE WILL NOT COOL TEMPERATURES TOO DRASTICALLY AT THIS TIME. BOTH MODELS AGREE THAT A POWERFUL UPPER LOW APPROACHING ALASKA FROM THE WEST WILL AMPLIFY UPPER RIDGING OVER THE EASTERN PACIFIC DURING THIS PERIOD...WITH PERHAPS A COLDER AIRMASS MOVING INTO THE NORTHERN/CENTRAL PLAINS. SOME LIGHT RAIN IS POSSIBLE WITH THE FRONTAL PASSAGE ON MONDAY... WITH REMAINDER OF THE FORECAST LEFT DRY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 38 52 29 55 / 20 0 0 0 WACO, TX 42 55 30 57 / 20 0 0 0 PARIS, TX 42 47 24 50 / 40 0 0 0 DENTON, TX 37 50 26 53 / 20 0 0 0 MCKINNEY, TX 39 49 26 52 / 40 0 0 0 DALLAS, TX 39 53 29 56 / 20 0 0 0 TERRELL, TX 41 52 28 55 / 20 0 0 0 CORSICANA, TX 43 54 30 56 / 20 0 0 0 TEMPLE, TX 43 56 31 57 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CST WEDNESDAY FOR ZONES TXC085...TXC097...TXC119...TXC121...TXC147...TXC181...TXC223... TXC231...TXC277...TXC337...TXC497. WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && 65/DD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CST WED JAN 12 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 324 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS... THROUGH MIDNIGHT. AFTER MIDNIGHT...THERE IS A CHANCE OF THUNDERSTORMS...GENERALLY EAST OF A BONHAM...KAUFMAN...CORSICANA ...CAMERON LINE. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY EAST OF INTERSTATE 35.
130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 308 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #2 REMAINS IN EFFECT FOR COLLIN COOKE DELTA DENTON FANNIN GRAYSON HOPKINS HUNT LAMAR MONTAGUE WISE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CST WED JAN 12 2005 TXZ093-094-103>105-118>120-122215- COLLIN-DALLAS-DENTON-FANNIN-GRAYSON-HUNT-ROCKWALL-TARRANT- 319 PM CST WED JAN 12 2005 ...SIGNIFICANT WEATHER UPDATE... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DENISON TO 2 MILES SOUTH OF COPPELL...MOVING EAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS LINE OF STORMS. THIS LINE OF STORMS IS EXPECTED TO STRENGTHEN AS IT CONTINUES MOVING EAST THIS AFTERNOON. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED THIS AFTERNOON OVER PARTS OF NORTH TEXAS AS THE LINE CONTINUES TO DEVELOP AND MOVE EAST.
The Dallas/Ft Worth radar (KFWS), 175 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
4 flash flood, 2 thunderstorm wind, 2 hail. Local standard time, as filed.
Several large trees were blocking a road in town.
Exit ramp in town is flooded.
Spotter reported quarter size hail at Bruton Road and 175.
Streets flooded in Royse City.
I-45 exit closed due to high water.
Several trees were blown down.
Two streets in town have several inches of water over them and are closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433890, 5433889, 5433887, 5433891, 5433893, 5433894, 5433888, 5433892.